MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1425US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: it was reported that the controller ac adapter was unable to provide power.One (1) controller ac adapter was returned for evaluation.Various analyses were conducted and reviewed to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned device revealed that the controller ac adapter passed visual examination but failed functional testing due to an intermittent connection within one of the wires of the cable's strain relief.As a result, the most likely root cause of the reported event can be attributed to wear on the strain relief, which likely contributed to the fraying or breaking of the cable wire.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.
 
Event or Problem Description
It was reported that while the patient was sleeping, the controller's power source switched from the ac adapter to a battery.The patient was awaken by a low priority alarm.The clinical specialist tried solving the issue over the phone but the attempt was unsuccessful.There were no observed issues with the battery connection.The adapter was removed from service with no reported patient consequences.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM-CONTROLLER AC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7151935
Report Number3007042319-2017-05501
Device Sequence Number980606
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1425US
Device Catalogue Number1425US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1